Alert archive / Arkansas / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 3, NWS Tulsa, OK

January 11, 20244 counties in Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jan 11, 2024, 11:39 PM CST for 4 counties in Arkansas. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 11, 2024, 11:39 PM CST (05:39 UTC)
Expired
Jan 12, 2024, 12:30 AM CST
In force
51 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR

The radar

The Western Arkansas radar (KSRX), 120 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 11, 11:39 PM CSTHAIL 1Elkins, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2024-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2024-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 570 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1838 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
570 m²/s²
0-3 km storm-relative helicity
758 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

647 
WUUS54 KTSA 120539
SVRTSA
ARC007-015-087-143-120630-
/O.NEW.KTSA.SV.W.0003.240112T0539Z-240112T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1139 PM CST Thu Jan 11 2024

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northeastern Benton County in northwestern Arkansas...
  Central Madison County in northwestern Arkansas...
  Carroll County in northwestern Arkansas...
  Northeastern Washington County in northwestern Arkansas...

* Until 1230 AM CST.

* At 1138 PM CST, severe thunderstorms were located along a line
  extending from 3 miles north of Holiday Island to 2 miles south of
  Wesley, moving northeast at 60 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Fayetteville...                   Berryville...
  Huntsville...                     Eureka Springs...
  Holiday Island...                 Green Forest...
  Elkins...                         Gateway...
  Beaver...                         Hindsville...
  Wesley...                         Carrollton...
  Rudd...                           Forum...
  Aurora...                         Hobbs State Park...
  Clifty...                         Withrow Springs State Park...
  War Eagle...                      Marble...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.

&&

LAT...LON 3612 9348 3608 9348 3608 9345 3603 9345
      3586 9416 3650 9396 3650 9330 3612 9330
TIME...MOT...LOC 0538Z 242DEG 54KT 3653 9375 3599 9391 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
3 follow-up statements
752 
WWUS54 KTSA 120547
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1147 PM CST Thu Jan 11 2024

ARC007-143-120557-
/O.CAN.KTSA.SV.W.0003.000000T0000Z-240112T0630Z/
Benton AR-Washington AR-
1147 PM CST Thu Jan 11 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENTON AND
NORTHEASTERN WASHINGTON COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3612 9348 3608 9348 3608 9345 3603 9345
      3595 9395 3610 9394 3623 9389 3624 9387
      3631 9387 3631 9382 3634 9387 3637 9387
      3637 9388 3650 9385 3650 9330 3612 9330
TIME...MOT...LOC 0547Z 242DEG 54KT 3658 9363 3604 9379 

$$

ARC015-087-120630-
/O.CON.KTSA.SV.W.0003.000000T0000Z-240112T0630Z/
Madison AR-Carroll AR-
1147 PM CST Thu Jan 11 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CST
FOR NORTHERN MADISON AND CARROLL COUNTIES...

At 1147 PM CST, severe thunderstorms were located along a line
extending from 9 miles northeast of Holiday Island to 4 miles
southwest of Huntsville, moving northeast at 60 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Berryville...                     Huntsville...
Eureka Springs...                 Holiday Island...
Green Forest...                   Beaver...
Hindsville...                     Wesley...
Carrollton...                     Rudd...
Kingston...                       Forum...
Aurora...                         Clifty...
Withrow Springs State Park...     Marble...
Osage...                          Urbanette...
Rule...                           Grandview...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.

&&

LAT...LON 3612 9348 3608 9348 3608 9345 3603 9345
      3595 9395 3610 9394 3623 9389 3624 9387
      3631 9387 3631 9382 3634 9387 3637 9387
      3637 9388 3650 9385 3650 9330 3612 9330
TIME...MOT...LOC 0547Z 242DEG 54KT 3658 9363 3604 9379 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
179 
WWUS54 KTSA 120609
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1209 AM CST Fri Jan 12 2024

ARC015-087-120630-
/O.CON.KTSA.SV.W.0003.000000T0000Z-240112T0630Z/
Madison AR-Carroll AR-
1209 AM CST Fri Jan 12 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CST
FOR NORTHEASTERN MADISON AND CARROLL COUNTIES...

At 1209 AM CST, severe thunderstorms were located along a line
extending from 4 miles north of Roberson Hollow to 2 miles east of
Osage, moving northeast at 55 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Berryville...                     Green Forest...
Carrollton...                     Rudd...
Kingston...                       Marble...
Osage...                          Urbanette...
Rule...                           Dryfork...
Cabanal...                        Metalton...
Connor...                         Coin...
Delmar...                         Denver...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.

&&

LAT...LON 3612 9348 3608 9348 3608 9345 3603 9345
      3600 9364 3627 9361 3650 9356 3650 9330
      3612 9330
TIME...MOT...LOC 0609Z 245DEG 48KT 3654 9324 3617 9337 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
500 
WWUS54 KTSA 120620
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1220 AM CST Fri Jan 12 2024

ARC015-087-120630-
/O.EXP.KTSA.SV.W.0003.000000T0000Z-240112T0630Z/
Madison AR-Carroll AR-
1220 AM CST Fri Jan 12 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MADISON AND
CARROLL COUNTIES WILL EXPIRE AT 1230 AM CST...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.

LAT...LON 3612 9348 3608 9348 3608 9345 3603 9345
      3600 9364 3627 9361 3650 9356 3650 9330
      3612 9330
TIME...MOT...LOC 0620Z 242DEG 54KT 3662 9306 3625 9319 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 11:02 PM CST, 37 minutes earlier.

Area forecast discussion, Jan 11, 11:02 PM CST, 37 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1102 PM CST Thu Jan 11 2024

...New AVIATION...

.SHORT TERM...
(The rest of tonight)
Issued at 906 PM CST Thu Jan 11 2024

The main change to the forecast this evening is to adjust pops
overnight into Friday morning based on current and expected
trends. Convection has developed a bit earlier than expected in
some places, so have increased pops for parts of eastern Oklahoma
prior to 06Z. The latest data also suggests that the greater
chance for any snow later tonight into Friday morning will be from
parts of northwest Arkansas into southeast Oklahoma, with the
best chance for an inch or so of accumulation being in parts of
far northwest Arkansas. Thus, have trimmed pops later tonight
across parts of northeast Oklahoma. For now have let the winter
weather advisory continue as is, especially since temperatures
will fall rapidly below freezing once the cold front passes, and
residual water on roadways from the current thunderstorms will
quickly freeze. Speaking of the cold front, it is on track to
enter the far northwest part of our forecast area very soon, so
forecast temperatures overnight appear to be on track.

&&

.LONG TERM...
(Tomorrow through Thursday)
Issued at 200 PM CST Thu Jan 11 2024

Any lingering snow showers will wrap up by late morning
Friday. During the day Friday, there is considerable temperature
uncertainty, with some model guidance keeping temperatures in the
lower 20s, while other guidance warms temperatures into the mid 30s.
The rational for such warming is clearing skies and warming
downslope winds from the west. Some degree of this scenario is
likely, but it will be very difficult to dislodge such a cold
airmass in a few hours. To that end, took a middle of the road
approach with high temperatures in the upper 20s in the north,
increasing to the upper 30s in the south. If arctic air is indeed
more stubborn than most guidance thinks, as is often the case, it
could be even colder. The other weather issue on Friday will be
the winds. Gusty northwest winds in the morning may reach 35- 45
mph, as a result a Wind Advisory was maintained for Friday. The
combination of temperatures falling into the teens with wind gusts
this strong will result in wind chills near 0F in the north, and
near 10F in the south.

On Saturday the brunt of the cold air will begin moving into the
area as a second arctic front drops south. A renewed surge of
gusty northerly winds will follow. High temperatures are tricky,
as they will probably rise until the boundary passes, and timing
is uncertain. With that said, the majority of guidance allows
temperatures to rise into the lower 20s (perhaps before anybody is
awake or perhaps until noon or so) before falling into the
afternoon. By Saturday evening temperatures will be in the teens
to single digits, with wind chill readings of 5F to -10F across
the CWA. Although there is no strong suggestion of it yet, it is
common for freezing drizzle to develop along fronts such as these,
so that will remain a possibility on Saturday.

Extreme cold temperatures will settle in by Sunday morning, with low
temperatures ranging from the low single digits in the north to the
mid teens in the south. Meanwhile, an upper level low will merge
with the piece of the PV centered north of the area. This storm will
entrain healthy moisture levels for such a cold airmass, setting the
stage for a potentially high impact snow storm for much of the
area.

As the upper level feature approaches it will induce solid mid
level ascent over the area, over the top of an area already seeing
good isentropic lift along the slope of the arctic airmass. Model
guidance generally shows a range of 0.2 to 0.5" QPF. Forecast
soundings show the entire lower atmosphere below 500 hPa in the
DGZ and saturated. These factors should support extreme snow
ratios of 20-1 or so. This certainly suggests the potential for a
high impact snow event of 4" or greater for most of the CWA.
However, the most recent 12z guidance uniformly decreased expected
totals somewhat. In fact the drier models scarcely showed 2" of
snow accumulation for a lot of the area. While impactful, this
would not be nearly as problematic. This leaves us in a watch and
wait position as some of the forecast uncertainties hopefully
decline over the next day or two. With this in mind, anybody
reading this should prepare now for several days of extreme cold
and possibly travel impacts as well. High temperatures will range
from 7- 12F in the north to 15-26F in the south on Sunday.
Although wind speeds will not be as high during this time, gusts
to 15-20 mph will continue to result in dangerous wind chills and
blowing and drifting snow for locations that receive it.

Monday will be similarly cold to Sunday, except in the south where
temperatures may drop compared to Sunday. Low temperatures may dip
below zero in spots, especially in the north, but with widespread
cloud cover it may be difficult to really bottom out. Model
guidance is coming into agreement that a second round of snow may
develop as the final shortwave rotates through. Most likely
amounts would be pretty minimal, but another dusting to an inch
seems possible. A renewed surge of gusty winds along this front
will result in the coldest wind chills of the storm cycle, perhaps
down to -20F or so, and additional blowing and drifting of any
snow. Skies may clear out into Tuesday morning with a reduction in
wind speeds. This would be the best chance to achieve really low
temperatures, with areas north of I-40 likely falling below zero.
Even in far southeast OK lows of 0 to 5F are expected.

Beyond Monday temperatures will start to moderate, probably popping
to near or just above freezing Wednesday as southerly flow returns.
More significant warming may develop beyond that time, though other
guidance says this may be brief with arctic air lurking just to
the north, but we will worry about that later.

&&

.AVIATION...
(06Z TAFS)
Issued at 1100 PM CST Thu Jan 11 2024

Periods of MVFR vsbys/cigs in TSRA will continue through 09z, mainly
across the AR sites. A cold front will move into the NE OK sites
between 07z-09z with MVFR cigs. As the front moves through, sfc
wind gusts behind the front between 20-30 mph can be expected
through much of the period once the gusts begin. TSRA is expected
to east of the area by 09z. Limited snow potential, and mainly
confined to the NW AR sites for a few hours after 12z. MVFR cigs
will prevail through at least 18z before scattering out early to
mid afternoon from west to east. Sfc winds will begin to subside
after 00z.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   17  31  13  23 /  60  20   0   0
FSM   26  39  22  40 /  70  60   0   0
MLC   19  37  20  37 /  30  20   0   0
BVO   14  26   8  18 /  20  20   0   0
FYV   19  37  14  34 /  80  60   0   0
BYV   22  44  16  29 /  70  60   0   0
MKO   19  31  17  27 /  60  30   0   0
MIO   17  25  11  19 /  60  40   0   0
F10   18  33  17  26 /  60  20   0   0
HHW   25  39  25  46 /  50  30   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Winter Weather Advisory from 2 AM to 10 AM CST Friday for
     OKZ055>058-060>063-066>070-072.

     Wind Advisory from 6 AM to 6 PM CST Friday for OKZ049-053>076.

AR...Winter Weather Advisory from 2 AM to 10 AM CST Friday for ARZ001-
     002-010-011-019-020.

     Wind Advisory from 6 AM to 6 PM CST Friday for ARZ001-002-010-
     011-019-020-029.

&&

SHORT TERM...05
LONG TERM....06
AVIATION...23
Hazardous weather outlook, Jan 11, 5:11 PM CST, 6 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
511 PM CST Thu Jan 11 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121100-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
511 PM CST Thu Jan 11 2024

...WINTER WEATHER IMPACTS AND PROLONGED COLD EXPECTED LATE THIS
WEEK INTO NEXT WEEK...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

TORNADO.
	RISK...Limited.
	AREA...Far Southeast Oklahoma and West Central Arkansas.
	ONSET...Mid Evening.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Mainly Southeast Oklahoma and West Central Arkansas.
	ONSET...Mid Evening.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...After Midnight.

	Additional Accumulations in Later Periods.

	WIND CHILL.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...After Midnight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...After Midnight.

DISCUSSION...
Showers and thunderstorms are expected to develop mid to late evening
across eastern Oklahoma and northwest Arkansas and continue into the
predawn hours Friday. A low chance for severe weather will exist
during this time frame, mainly in southeast Oklahoma and west
central Arkansas, featuring primarily a large hail and damaging
wind threat. A limited tornado threat will exist, mainly for
partss of far southeast Oklahoma and west central Arkansas if any
storms can become surface-based.

A strong cold front will sweep across the region late tonight
bringing much colder temperatures and strong northwest winds,
gusting to 45 mph. This will lead to wind chills in the single
digits to near zero in the post-frontal airmass. Additionally, an
area of snow showers is forecast late tonight into Friday morning,
with accumulations up to an inch forecast across parts of eastern
Oklahoma and northwest Arkansas. However, there is potential for
heavier snow bands to develop during this period, with some areas
receiving as much as 2 inches of snow. This may impact the morning
commute Friday morning, especially across northeast Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Winter Weather Potential...High Wind Potential...
         Dangerous Wind Chill Potential.
SATURDAY...High Wind Potential...Dangerous Wind Chill Potential.
SUNDAY...Winter Weather Potential...Dangerous Wind Chill Potential.
MONDAY...Winter Weather Potential...High Wind Potential...
         Dangerous Wind Chill Potential.
TUESDAY...Dangerous Wind Chill Potential.
WEDNESDAY...High Wind Potential...Dangerous Wind Chill Potential.

EXTENDED DISCUSSION...
Another round of snow is expected Sunday into Monday as another,
stronger cold front pushes through the region. A high chance for
snow impacts exists across much of eastern Oklahoma and
northwest Arkansas during the Sunday to Monday time frame, caused
by notable snow accumulations and considerable blowing and
drifting snow. Forecast snow accumulations will continue to be
refined over the coming days.

An extended period of sub-freezing temperatures is expected over
much of eastern Oklahoma and northwest Arkansas following both
tonight's and Saturday's frontal passages. The coldest
temperatures will follow the Saturday front, likely Sunday night
through Monday night. Strong and gusty north winds will lead to
periods of well below zero wind chill values, which may be life-
threatening if unprepared.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency management and first responders should ready plans to
respond to a multi-day period of sub-freezing temperatures and
dangerous wind chill values beginning Friday and continuing into
next week. This is in addition to travel impacts from multiple
rounds of snow during the same time frame.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jan 11, 10:58 PM CST, 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1058 PM CST Thu Jan 11 2024

ARZ019-029-OKZ072-076-120530-
Sebastian AR-Crawford AR-Sequoyah OK-Le Flore OK-
1058 PM CST Thu Jan 11 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CRAWFORD...NORTHERN
SEBASTIAN...SOUTHEASTERN SEQUOYAH AND NORTHEASTERN LE FLORE COUNTIES
THROUGH 1130 PM CST...

At 1057 PM CST, Doppler radar indicated a strong thunderstorm over
Spiro, moving northeast at 60 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Alma...                           Barling...
Pocola...                         Lavaca...
Spiro...                          Arkoma...
Bonanza...                        Moffett...
Bloomer...                        Fort Smith Regional Airport...
Jenny Lind...                     Kibler...
Central City...                   Concord...
Shibley...                        Scullyville...
Braden...                         Mill Creek...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 3 and 15.
 Interstate 540 between mile markers 1 and 14.
 Interstate 49 between mile markers 22 and 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 400 AM CST for west central
Arkansas...and southeastern Oklahoma.

&&

LAT...LON 3515 9464 3534 9466 3555 9421 3537 9408
      3531 9408
TIME...MOT...LOC 0457Z 241DEG 51KT 3523 9459

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Jan 11, 11:15 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1115 PM CST Thu Jan 11 2024

ARZ010-019-OKZ068-069-072-120545-
Washington AR-Crawford AR-Adair OK-Sequoyah OK-Cherokee OK-
1115 PM CST Thu Jan 11 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CRAWFORD...SOUTHERN
WASHINGTON...NORTHERN SEQUOYAH...ADAIR AND SOUTHEASTERN CHEROKEE
COUNTIES THROUGH 1145 PM CST...

At 1115 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles southwest of Cookson to 2 miles east of
Stilwell. Movement was east at 60 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Stilwell...                       Natural Dam...
West Fork...                      Lincoln...
Westville...                      Adair State Park...
Christie...                       Blackburn...
Maryetta...                       Cookson...
Lee Creek...                      Cherokee Landing State Park...
Bunch...                          Baron...
Eldon...                          Proctor...
Devils Den State Park...          Brentwood...
Strickler...                      Woolsey...

This includes Interstate 49 between mile markers 39 and 54.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3600 9484 3595 9404 3562 9428 3561 9509
TIME...MOT...LOC 0515Z 248DEG 53KT 3568 9500 3580 9459

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Jan 11, 11:24 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1124 PM CST Thu Jan 11 2024

ARZ011-019-020-029-120600-
Sebastian AR-Madison AR-Franklin AR-Crawford AR-
1124 PM CST Thu Jan 11 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MADISON...
FRANKLIN...SOUTHEASTERN CRAWFORD AND NORTHEASTERN SEBASTIAN COUNTIES
THROUGH MIDNIGHT CST...

At 1124 PM CST, Doppler radar indicated a strong thunderstorm 4 miles
southeast of Alma, moving northeast at 65 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Ozark...                          Alma...
Lavaca...                         Mulberry...
Dyer...                           Altus...
Denning...                        Rudy...
Wiederkehr Village...             Cass...
Fern...                           Kibler...
Central City...                   Concord...
Jethro...                         Turners Bend...
Vesta...                          Cecil...
Lonelm...                         Ursula...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 10 and 42.
 Interstate 49 between mile markers 22 and 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 400 AM CST for west central
Arkansas.

&&

LAT...LON 3577 9370 3542 9371 3540 9379 3542 9380
      3540 9381 3527 9425 3554 9427 3586 9352
      3576 9352
TIME...MOT...LOC 0524Z 240DEG 56KT 3542 9419

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Local storm report, Jan 11, 11:29 PM CST, 10 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1129 PM CST Thu Jan 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 PM     Hail             3 NNE Bella Vista       36.46N 94.22W
01/11/2024  E0.75 inch       Benton             AR   Public

            Report from mPING: Dime (0.75 in.).

&&
Local storm report, Jan 11, 11:30 PM CST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1130 PM CST Thu Jan 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1126 PM     Hail             2 NNW Centerton         36.39N 94.30W
01/11/2024  U0.75 inch       Benton             AR   Public

            Gutters were filled with hail and
            overflowed.

&&

MDL
Local storm report, Jan 11, 11:38 PM CST, 1 minute before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1138 PM CST Thu Jan 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     Tstm Wnd Gst     2 SW Lowell             36.24N 94.16W
01/11/2024  M56 MPH          Benton             AR   Mesonet

            Mesonet station ARD30 Hwy 612 Springdale.

&&

MDL

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 8:20 PM CSTSpecial Weather StatementTSACrawford, Sebastian25 min
Jan 11, 8:44 PM CSTSpecial Weather StatementTSACrawford31 min
Jan 11, 10:23 PM CSTSevere Thunderstorm WarningTSABenton, Washington52 min
Jan 11, 10:58 PM CSTSpecial Weather StatementTSASebastian32 min
Jan 11, 11:01 PM CSTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington44 min
Jan 11, 11:24 PM CSTSpecial Weather StatementTSAFranklin36 min
Jan 12, 2:42 AM CSTWinter Weather AdvisoryTSABenton, Carroll, Madison, Washington7 hr
Jan 12, 1:48 PM CSTWind Chill WatchTSABenton, Carroll, Madison, Washington36 hr
Jan 12, 1:48 PM CSTWind Chill AdvisoryTSABenton, Carroll, Madison, Washington4 days
Jan 12, 1:48 PM CSTWinter Storm WatchTSABenton, Carroll, Madison, Washington36 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.